Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Sep 8, 2010, 4:56 PM CDT for Lamar County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2010, 4:56 PM CDT (21:56 UTC)
- Expired
- Sep 8, 2010, 5:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Lamar County, TX
The radar
The Western Arkansas radar (KSRX), 197 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 5:20 PM CDT | TORNADO | Post Oak, TX | POSSIBLE TORNADO NORTHEAST OF BLOSSOM NEAR POST OAK. 2 BARNS DAMAGED. 1 DESTROYED. HOMES WITH ROOF DAMAGE NEAR POST OAK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
339
WFUS54 KFWD 082156
TORFWD
TXC277-082230-
/O.NEW.KFWD.TO.W.0029.100908T2156Z-100908T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT WED SEP 8 2010
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN LAMAR COUNTY IN NORTHEAST TEXAS...
* UNTIL 530 PM CDT
* AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 6 MILES SOUTH OF SUN VALLEY...MOVING NORTHEAST
AT 30 MPH. ANOTHER STORM CAPABLE OF PRODUCING A TORNADO WAS
LOCATED NEAR POWDERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
&&
LAT...LON 3395 9557 3391 9554 3391 9552 3388 9545
3387 9534 3390 9534 3388 9529 3338 9530
3339 9534 3343 9540 3348 9563 3392 9564
3395 9561
TIME...MOT...LOC 2155Z 213DEG 28KT 3360 9543
$$
DUNN2 follow-up statements
071
WWUS54 KFWD 082209
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT WED SEP 8 2010
TXC277-082230-
/O.CON.KFWD.TO.W.0029.000000T0000Z-100908T2230Z/
LAMAR TX-
509 PM CDT WED SEP 8 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHEASTERN LAMAR COUNTY...
AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR BLOSSOM...MOVING
NORTHEAST AT 30 MPH. A SECOND CELL CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GOODLAND JUST SOUTH OF THE RED RIVER.
THE TORNADOES WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
LAT...LON 3395 9557 3391 9554 3391 9552 3388 9545
3387 9534 3390 9534 3388 9529 3345 9530
3368 9548 3392 9564 3395 9561
TIME...MOT...LOC 2209Z 213DEG 28KT 3369 9536
$$103
WWUS54 KFWD 082222
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT WED SEP 8 2010
TXC277-082233-
/O.EXP.KFWD.TO.W.0029.000000T0000Z-100908T2230Z/
LAMAR TX-
522 PM CDT WED SEP 8 2010
...THE TORNADO WARNING FOR NORTHEASTERN LAMAR COUNTY EXPIRES AT 530
PM CDT...
AT 523 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING HAS EXITED THE WARNED AREA AND THE WARNING EXPIRED.
LAT...LON 3395 9557 3391 9554 3391 9552 3388 9545
3387 9534 3390 9534 3388 9529 3345 9530
3368 9548 3392 9564 3395 9561
TIME...MOT...LOC 2223Z 213DEG 28KT 3378 9529
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Sep 8, 4:02 PM CDT, 54 minutes earlier.
Area forecast discussion, Sep 8, 4:02 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 402 PM CDT WED SEP 8 2010 .DISCUSSION... AT 4 PM...THE CENTER OF HERMINE HAD ENTERED SW OKLAHOMA...AND WAS MOVING NORTHEAST. THE MERIDIONAL SURGE OF PRECIPITATION IS NOW IN EASTERN ZONES...BUT SCATTERED CONVECTION HAS DEVELOPED IN THE PARTIAL CLEARING ALONG AND WEST OF THE I-35 CORRIDOR. ANY ADDITIONAL PRECIPITATION WILL ONLY AGGRAVATE FLOODING PROBLEMS. AS A RESULT...THE FLASH FLOOD WATCH WILL REMAIN AS IS. ALTHOUGH THE PRIMARY TORNADIC THREAT HAS SHIFTED EAST WITH THE INTENSE CONVECTION...THE THREAT IS NON-ZERO ELSEWHERE. HERMINE WILL ENTER THE WESTERLIES...BRINGING PRECIP CHANCES TO AN END ON THURSDAY. RIDGING ALOFT WILL BUILD INTO TEXAS FROM THE EAST...RESULTING IN VERY WARM AND HUMID CONDITIONS THIS WEEKEND. TEMPS ABOVE CLIMO WILL PREVAIL INTO NEXT WEEK. 25 .CLIMO... DFW AND WACO HAVE BOTH SET CALENDAR-DAY PRECIPITATION RECORDS TODAY (SEPT 8). FOR BOTH SITES...THE 24-HR TOTALS (SEPT 7-8) WILL RANK AMONG THE TOP 10 ALL-TIME. PRECISE NUMBERS WILL BE AVAILABLE THURSDAY MORNING. AT THE PRESENT TIME...THIS MONTH WILL RANK AS THE 4TH WETTEST SEPTEMBER ON RECORD FOR BOTH DALLAS/FORT WORTH AND WACO. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 93 78 95 79 / 60 30 10 10 10 WACO, TX 76 93 77 94 77 / 40 20 10 10 10 PARIS, TX 73 91 74 92 75 / 90 40 20 10 10 DENTON, TX 75 92 76 94 76 / 60 30 10 10 10 MCKINNEY, TX 75 92 76 92 77 / 70 40 10 10 10 DALLAS, TX 76 92 78 94 79 / 60 30 10 10 10 TERRELL, TX 74 92 77 94 77 / 70 30 10 10 10 CORSICANA, TX 75 93 77 94 77 / 50 30 10 10 10 TEMPLE, TX 76 93 76 94 76 / 40 20 10 10 10 MINERAL WELLS, TX 74 91 73 93 74 / 50 30 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ091>095- 100>107-115>123-129>135-141>146-156>161-174-175. && 58/25
Hazardous weather outlook, Sep 8, 4:07 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 407 PM CDT WED SEP 8 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 407 PM CDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF NORTH TEXAS AS THE REMNANTS OF TROPICAL STORM HERMINE SPREAD HEAVY RAINFALL ACROSS THE REGION. ADDITIONAL RAINFALL AMOUNTS BETWEEN 3 AND 5 INCHES ARE POSSIBLE WITH ISOLATED AMOUNTS IN EXCESS OF 6 INCHES. BRIEF TROPICAL FUNNEL CLOUDS OR ISOLATED TORNADOES ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL LINGER ACROSS NORTH TEXAS ON THURSDAY WITH THE BEST CHANCES ACROSS THE NORTHEAST SECTIONS DURING THE MORNING HOURS. HEAVY RAIN IS LIKELY WITH THESE STORMS. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN TO THE REGION ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR FUNNEL CLOUDS AND POSSIBLE TORNADOES IS POSSIBLE ACROSS NORTH TEXAS THROUGH THIS EVENING. SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH TONIGHT FOR FLOODING REPORTS.
In the hours before
Local storm report, Sep 8, 11:57 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CDT WED SEP 08 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM FLASH FLOOD ARLINGTON 32.73N 97.12W
09/08/2010 TARRANT TX BROADCAST MEDIA
HIGH WATER RESCUE AND EVACUATION OF WILLOW APARTMENTS IN
ARLINGTON AT GREEN OAKS AND BOWENLocal storm report, Sep 8, 12:12 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 PM CDT WED SEP 08 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM FLASH FLOOD LANCASTER 32.60N 96.75W
09/08/2010 DALLAS TX LAW ENFORCEMENT
HIGH WATER RESCUE IN LANCASTERLocal storm report, Sep 8, 12:30 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CDT WED SEP 08 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM TSTM WND GST SEAGOVILLE 32.63N 96.53W
09/08/2010 M65 MPH DALLAS TX TRAINED SPOTTER
65 MPH WIND GUST REPORTED AT 175 AND HALL STREET IN
SEAGOVILLELocal storm report, Sep 8, 12:31 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT WED SEP 08 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLASH FLOOD DAWSON 31.88N 96.72W
09/08/2010 NAVARRO TX EMERGENCY MNGR
RISING WATER NEAR RESIDENTIAL AREAS ON FM 709 S NEAR
DAWSONLocal storm report, Sep 8, 1:09 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
109 PM CDT WED SEP 08 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM FLASH FLOOD GUNTER 33.45N 96.75W
09/08/2010 GRAYSON TX BROADCAST MEDIA
SH 289 IN GUNTER CLOSED DUE TO HIGH WATERLocal storm report, Sep 8, 3:37 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT WED SEP 08 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 2 S SOUTHMAYD 33.59N 96.72W
09/08/2010 GRAYSON TX EMERGENCY MNGR
SEVERAL ROAD CLOSINGS IN SOUTHWESTERN PORTION OF COUNTYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:43 PM CDT | Flash Flood Warning | FWD | Bell, Coryell | 3 hr |
| Sep 7, 8:50 PM CDT | Areal Flood Advisory | FWD | Lampasas | 3 hr |
| Sep 7, 9:24 PM CDT | Areal Flood Advisory | FWD | Coryell, Hamilton, Mills | 3 hr |
| Sep 7, 10:29 PM CDT | Flash Flood Warning | FWD | Bell, Bosque, Comanche, Coryell, Eastland, Erath and 7 more | 4 hr |
| Sep 7, 10:34 PM CDT | Tornado Warning | FWD | Hamilton | 21 min |
| Sep 7, 11:44 PM CDT | Areal Flood Advisory | FWD | Bosque, Dallas, Ellis, Hill, Hood, Johnson and 4 more | 4 hr |
| Sep 8, 12:05 AM CDT | River Flood Warning | FWD | Coryell | 4 hr |
| Sep 8, 12:50 AM CDT | Areal Flood Advisory | FWD | Wise | 4 hr |
| Sep 8, 1:50 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Sep 8, 2:17 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, McLennan | 3 hr |
| Sep 8, 3:08 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Ellis, Hill, Johnson and 2 more | 3 hr |
| Sep 8, 3:17 AM CDT | Areal Flood Advisory | FWD | Cooke, Hood, Jack, Montague, Palo Pinto, Parker and 4 more | 3 hr |
| Sep 8, 3:23 AM CDT | Special Weather Statement | FWD | McLennan | 22 min |
| Sep 8, 3:40 AM CDT | River Flood Warning | FWD | Denton | 53 hr |
| Sep 8, 3:40 AM CDT | River Flood Warning | FWD | Dallas | 4 days |
| Sep 8, 3:41 AM CDT | River Flood Warning | FWD | Coryell | 28 hr |
| Sep 8, 3:48 AM CDT | Flash Flood Warning | FWD | Bosque, Hill, McLennan | 3 hr |
| Sep 8, 3:59 AM CDT | Special Weather Statement | FWD | Bell | 31 min |
| Sep 8, 4:18 AM CDT | Flash Flood Warning | FWD | Johnson, Parker, Tarrant | 3 hr |
| Sep 8, 4:21 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Sep 8, 4:23 AM CDT | Tornado Warning | FWD | Coryell, McLennan | 37 min |
| Sep 8, 4:35 AM CDT | Flash Flood Warning | FWD | Bell | 4 hr |
| Sep 8, 4:45 AM CDT | Special Weather Statement | FWD | Hill | 30 min |
| Sep 8, 4:55 AM CDT | River Flood Warning | FWD | Bell | 28 hr |
| Sep 8, 5:16 AM CDT | Flash Flood Warning | FWD | Denton, Wise | 3 hr |
| Sep 8, 5:21 AM CDT | Flash Flood Warning | FWD | McLennan | 84 min |
| Sep 8, 5:56 AM CDT | Areal Flood Advisory | FWD | Limestone | 3 hr |
| Sep 8, 5:59 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Ellis, Kaufman, Navarro, Rockwall | 3 hr |
| Sep 8, 6:14 AM CDT | Areal Flood Advisory | FWD | Bosque, Coryell | 3 hr |
| Sep 8, 6:37 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hill, McLennan | 3 hr |
| Sep 8, 7:01 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Limestone, Navarro | 119 min |
| Sep 8, 7:11 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Sep 8, 7:22 AM CDT | Areal Flood Advisory | FWD | Falls, Milam, Robertson | 3 hr |
| Sep 8, 8:11 AM CDT | Flash Flood Warning | FWD | Denton, Wise | 3 hr |
| Sep 8, 8:20 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Sep 8, 8:41 AM CDT | River Flood Warning | FWD | Milam | 60 hr |
| Sep 8, 8:41 AM CDT | River Flood Warning | FWD | Milam | 48 hr |
| Sep 8, 8:41 AM CDT | River Flood Warning | FWD | McLennan | 17 hr |
| Sep 8, 8:58 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Navarro | 4 hr |
| Sep 8, 9:05 AM CDT | Flash Flood Warning | FWD | Cooke | 4 hr |
| Sep 8, 9:26 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hill, McLennan | 4 hr |
| Sep 8, 9:57 AM CDT | River Flood Warning | FWD | Tarrant | 18 hr |
| Sep 8, 10:02 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 4 hr |
| Sep 8, 10:06 AM CDT | River Flood Warning | FWD | Wise | 11 hr |
| Sep 8, 10:06 AM CDT | River Flood Warning | FWD | Dallas | 22 hr |
| Sep 8, 10:06 AM CDT | River Flood Warning | FWD | Denton | 9 hr |
| Sep 8, 10:39 AM CDT | Flash Flood Warning | FWD | Collin, Denton, Grayson | 3 hr |
| Sep 8, 11:01 AM CDT | Flash Flood Warning | FWD | Bell | 6 hr |
| Sep 8, 11:05 AM CDT | River Flood Warning | FWD | Hill | 8 hr |
| Sep 8, 11:11 AM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
| Sep 8, 12:20 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 55 min |
| Sep 8, 12:22 PM CDT | River Flood Warning | FWD | Dallas, Tarrant | 45 hr |
| Sep 8, 12:39 PM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson, Hunt, Kaufman, Rockwall | 3 hr |
| Sep 8, 12:50 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Navarro | 3 hr |
| Sep 8, 1:13 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Sep 8, 1:14 PM CDT | Areal Flood Warning | FWD | Bosque, Coryell, McLennan | 4 hr |
| Sep 8, 1:22 PM CDT | Areal Flood Warning | FWD | Denton | 4 hr |
| Sep 8, 1:58 PM CDT | Areal Flood Warning | FWD | Johnson, Tarrant | 6 hr |
| Sep 8, 3:42 PM CDT | Areal Flood Warning | FWD | Collin, Dallas, Ellis, Fannin, Grayson, Hunt and 3 more | 4 hr |
| Sep 8, 4:45 PM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| Sep 8, 4:52 PM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| Sep 8, 5:12 PM CDT | Tornado Warning | FWD | Dallas, Ellis | 33 min |
| Sep 8, 5:36 PM CDT | Tornado Warning | FWD | Collin, Denton | 23 min |
| Sep 8, 5:41 PM CDT | Tornado Warning | FWD | Dallas, Kaufman | 49 min |
| Sep 8, 6:01 PM CDT | Tornado Warning | FWD | Dallas | 44 min |
| Sep 8, 6:15 PM CDT | Tornado Warning | FWD | Kaufman, Rockwall | 26 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.